Couldn't find what you looking for?

TRY OUR SEARCH!

Is one of the side effect from cypro drugs potential torn achilles tendons? Can they weaken the tendon and thus cause tearing?

Loading...

User avatar
Health Advisor
588 posts
Yes, this is true. Cyprofloxacin is an antibiotic that belongs to quinolone group of antibiotics and treat many bacterial infections. These antibiotics seems to weaken tendons in some people, but only Achilles tendon but also tendons in the shoulder and hand, making them more susceptible to tear.

However, the weakness most commonly affects the Achilles tendon because it is used the most and because it is the largest of all tendons. The tendon will not necessarily tear, it may only become painful if the weakens is minor. However, if the weakness is severe, rupture is likely to happen.

If you are experiencing symptoms like pain, swelling, stiffness or problems walking, you should stop taking the drug, refrain from any activities, rest and see a GP or a specialist as soon as possible to see if the rupture had occurred.
Reply

Loading...